# SDR CA021105014

- Difficulty date: November 1, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Boeing 737-2H4
- Aircraft time: 70,023 hours
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

(CAN) FLIGHT CREW REQUESTED IMMEDIATE RETURN TO YOW SHORTLY AFTER TAKEOFF DUE TO NR 1 ENGINE FAILURE (PILOT SHUTDOWN). EMERGENCY SERVICES CALLED OUT.  AIRCRAFT LANDED WITHOUT INCIDENT. MAINTENANCE INSPECTION REVEALED 'TURBINE FAILURE'.  AIRCRAFT STILL ON GROUND IN YOW - SPARE ENGINE ENROUTE. FAULTY ENGINE BEING SENT TO OVERHAUL FACILITY FOR POSSIBLE CAUSE OF ENGINE FAILURE. AWAITING 'TEARDOWN REPORT'.
